Alert archive / Puerto Rico / Flash Flood Warnings in 2022
Flash Flood Warning 62, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 4, 2022, 1:07 PM CDT. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2022, 1:07 PM CDT (18:07 UTC)
- Expired
- Oct 4, 2022, 2:00 PM CDT
- In force
- 53 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 1:30 PM CDT | FLASH FLOOD | Guaynabo, PR | THE POLICE HAD TO CLOSE EXPRESO MARTINEZ NADAL DUE TO SIGNIFICANT FLOODING. |
| Oct 4, 1:34 PM CDT | FLOOD | 1 Nne Guaynabo, PR | A SOCIAL MEDIA USER REPORTED FLOODING ALONG ROAD PR-19, NEAR URB. ALTAMIRA. THE ROAD WAS IMPASSABLE BASED ON THE SHARED PICTURES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
995
WGCA52 TJSJ 041807
FFWSJU
PRC061-127-041900-
/O.NEW.TJSJ.FF.W.0062.221004T1807Z-221004T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
207 PM AST Tue Oct 4 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Guaynabo County in Puerto Rico...
San Juan County in Puerto Rico...
* Until 300 PM AST.
* At 207 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
Emergency Managers and river gauges indicate that Quebrada Margarita
in Guaynabo is already out of it banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1842 6613 1843 6612 1841 6608 1839 6603
1837 6603 1836 6603 1833 6604 1834 6614
1835 6614 1836 6614 1837 6614 1838 6614
1838 6613 1838 6612 1840 6613 1841 6612
FLASH FLOOD...RADAR INDICATED
$$
ERG1 follow-up statement
409
WGCA72 TJSJ 041901
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
301 PM AST Tue Oct 4 2022
PRC061-127-041911-
/O.EXP.TJSJ.FF.W.0062.000000T0000Z-221004T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guaynabo PR-San Juan PR-
301 PM AST Tue Oct 4 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR GUAYNABO AND SAN JUAN...
However, a flood advisory continues in effect for these areas.
Please continue to heed remaining road closures.
LAT...LON 1842 6613 1843 6612 1841 6608 1839 6603
1837 6603 1836 6603 1833 6604 1834 6614
1835 6614 1836 6614 1837 6614 1838 6614
1838 6613 1838 6612 1840 6613 1841 6612
$$
ERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 9:08 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Oct 4, 9:08 AM CDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1008 AM AST Tue Oct 4 2022 ...New UPDATE, AVIATION, MARINE... .UPDATE...The forecast is on track. An area with abundant tropical moisture, as suggested by the latest 04/12Z sounding and satellite-derived total precipitable water of 1.90-2.00 inches, holds over the region. Radar indicated isolated to scattered showers moving from the waters into the U.S. Virgin Islands and eastern Puerto Rico, with peak rainfall accumulations up to a quarter of an inch. The focus of the activity will shift to the interior and western sections in the afternoon, where daytime heating and sea breeze convergence will lead to shower and isolated thunderstorm development. Showers developing downwind from the local islands and El Yunque could also affect western sections of the local islands, eastern Puerto Rico, and the San Juan metropolitan area in the afternoon. Excessive rainfall from this activity could result in urban, street, and small stream flooding. Even isolated flash flooding is possible. Showers will linger through around sunset over land areas, shifting once again to the local waters and windward coastal areas influenced by a passing surface- induced trough. Ponding of water on roadways and poorly drained areas will be likely with any downpours. Daytime maximum temperatures will peak into the upper 80s to lower 90s with heat indices as high as 107 degrees, mainly across northern Puerto Rico and other urban areas. Winds will remain from the east at 10-15 mph with higher gusts and sea breeze variations. Near the shower and thunderstorm activity, slightly lower temperatures and locally higher gusts are likely. && .AVIATION...Passing SHRA and afternoon TSRA/SHRA could result in brief MVFR conditions across all terminals. For TJPS and TJBQ, operations could be affected between 04/17-23Z. For the remaining airports, brief MVFR conditions are possible during the next 24 hours. Winds will remain out of the E at 10-15 knots with higher gusts and sea breeze variations, decreasing to 5-10 knots after 04/22Z. && .MARINE...No changes to the marine forecast. Seas remain at 4 feet or below, with winds prevailing from the east at 10 to 15 knots. Please refer to the Marine Discussion below for additional information. && .SYNOPSIS...Unsettled weather conditions are expected for the next several days. Expect passing showers along the coastal waters and eastern portions of Puerto Rico and the U.S. Virgin Islands. Then in the afternoon hours, convection will occur with heavy showers and thunderstorms across the central interior and portions of western Puerto Rico. Heat indices could reach the mid 100s for today. && .SHORT TERM...Today through Thursday... The combination of the available low-level moisture with daytime heating and the sea breeze convergence, will result in afternoon shower and thunderstorm development today across the interior and west/southwest quadrant of Puerto Rico. Urban and small stream flooding is expected with the heaviest showers. Across the U.S. Virgin Islands and eastern PR, isolated to scattered shower activity is expected. For tonight into Wednesday, a TUTT induced surface trough is expected to move across the local area from the east. This will increase shower activity across the USVI and eastern PR through Wednesday morning, and enhance afternoon convection across the interior and northwestern PR. Winds are expected to turn more southeasterly and a weak Saharan Air Layer is then expected to move over the region later in the day, lingering through Thursday. Therefore, expect hazy skies and a decrease in shower activity from late Wednesday through Thursday. Maximum temperatures are forecast to range from the upper 80s to low 90s across the lower elevations, with heat indices reaching the mid 100s each day. Trade winds will increase between 15-20 kt by Thursday. && .LONG TERM...Friday through Wednesday... A high pressure ridge is expected to dominate the weather conditions for at least the first half of the period. A very seasonal weather pattern is expected between Friday and Saturday, with scattered showers during the morning hours across the eastern portions of Puerto Rico and the U.S. Virgin Islands, followed by afternoon convection across the Central Cordillera and the western portions of Puerto Rico. Although, convection could be enhanced by lifting moisture from the Intertropical Convergence Zone (ITCZ) and local effects. From Sunday onwards, a wetter pattern will persist. However, the model guidances (GFS, ECMWF) are showing and interaction with the TUTT and a tropical wave, there is a high uncertainty to determine the impacts associated with these events but unstable weather conditions will persist for the second half of the long-term. Expect active afternoons with the potential for thunderstorms and heavy rain. With the expected activity and saturated soils from the previous rains, the threat for thunderstorms, urban and small stream flooding, even mudslides will continue. && .AVIATION...Mainly VFR conditions are expected to prevail across all terminals through the forecast period. However, SHRA/TSRA is expected to develop btw 04/17-22z over the interior and west/southwest PR. This should cause mainly VCTS or VCSH at TJPS/TJBQ. East winds expected at 9-12 kt, with sea breeze variations aft 04/14z. && .MARINE...Mariners can expect light to moderate winds between 5 to 15 knots and seas at 4 feet or below that will persist through at least Wednesday. Showers and isolated thunderstorms are expected to develop each afternoon. This activity could result in gusty winds and deteriorated seas conditions. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. && SHORT TERM...ICP LONG TERM....JA AVIATION...RC
Hazardous weather outlook, Oct 4, 4:16 AM CDT, 8 hours 51 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 455 AM AST martes 4 de octubre de 2022 AMZ710>745-PRZ001>013-050900- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 455 AM AST martes 4 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes. .DIA UNO...Hoy y Esta Noche .Rayos...Tronadas de aisladas son posibles a traves del cuadrante suroeste de Puerto Rico. Mantengase pendiente a las tronadas en su area y preparese a buscar refugio. .Lluvia excesiva...Inundaciones de areas urbanas, carreteras y riachuelos. Inundaciones repentinas aisladas son posibles. .Calor excesivo...Indices de calor de 102-107 grados a traves del centro norte de Puerto Rico. Es probable el agotamiento por calor con exposicion prolongada. Golpe de calor es posible. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son posibles en la zona de olas rompientes particularmente en la costa norte de Puerto Rico. .DIAS DOS HASTA EL SIETE...miercoles a lunes Una vaguada de superficie debera incrementar la actividad de lluvias y tronadas desde tarde esta noche hasta el miercoles por la manana. Esto podra dejar acumulaciones de agua en carreteras y en areas bajas, como tambien inundaciones urbanas y de pequenos riachuelos a traves del noroeste de Puerto Rico el miercoles en la tarde. Se espera un riesgo moderado de corrientes marinas a traves de la mayoria de las islas desde el miercoles hasta el lunes. Se espera un riesgo bajo de calor excesivo que persista hasta el fin de semana a traves de sectores del centro norte de Puerto Rico. Los vientos podran exceder los 17 nudos a traves de las aguas regionales el jueves y viernes. .Comunicado sobre informacion reportada por observadores... No se necesita la activacion de los observadores. AMZ715-725-VIZ001-002-050900- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 455 AM AST martes 4 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .DIA UNO...Hoy y Esta Noche .Lluvia excesiva...Acumulaciones de agua en carreteras y en areas de poco drenaje son posibles a traves de todas las islas. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son posibles en la zona de olas rompientes particularmente en el este de Santa Cruz. .DIAS DOS HASTA EL SIETE...miercoles a lunes Una vaguada de superficie debera incrementar la actividad de lluvias tarde esta noche hasta el miercoles por la manana. Esto podra dejar acumulaciones de agua en carreteras y en areas bajas. Se espera un riesgo moderado de corrientes marinas a traves de la mayoria de las islas desde el miercoles hasta el lunes. .Comunicado sobre informacion reportada por observadores... No se necesita la activacion de los observadores.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 12:24 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 4, 1:43 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 4, 2:23 PM CDT | Areal Flood Advisory | JSJ | 112 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.